Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


toxoplasmosi and rashes with low bloodcount
Mar 29, 2003

hi with cd 4 at 40 i had toxplasmosis.two months i took daraprim 50 mg daily and dalacin 1800 mg daily.i developed a rash after one month and after 2nd month.i have to start triterapy soon but am scared of damage.Should it be better to just lower the doses or stop altogether before starting?My tongue feels like burned cold lika the doctors anestesy. i am not sure where it comes from:could be from medication or txo? it cuts my appetite.Today I left daraprim cuz i had to much a rash...I dont know what to do,can i quit the treatment safeley? How long do i have to wait to start antivirals?which do you recommend? Where does tingles in my tongue come from?hope you can inspiire me thank you very much m from belgium

Response from Dr. Young

Thank you for your question--

I'd agree with your doctor about starting on triple antiviral therapy for HIV in the near future. While it might appear that you have a drug allergy to Daraprim, this should not affect your ability to tolerate HAART treatments. Which drugs to start is a lengthy subject; assuming that you have wild-type, or drug susceptible virus, most US-based clinicicans would start a regimen of two nucleosides (ZDV/3TC, tenofovir/3TC are popular) with a non-nucleoside (like nevirapine or efavirenz) or with a boosted protease inhibitor (typically, Kaletra).

Treatment for toxoplasmosis should be continued in one way or another until your CD4 count is reproducibly greater than 100 cells and your asymptomatic.

Hmm, inspiration. I'd share with you the idea that current medication regimens can be very well tolerated and very potent, provided that they are taken with excellent adherence. I have many patients who initially presented with very low CD4 counts who are now doing very well, with functional immune reconstitution and few, if any side effects of medications.

The best thing to do is to work very closely with an experienced HIV clinician, get good clinical and laboratory monitoring. Good luck, BY



Previous
Post-exposure prophylaxis side effects minimization
Next
Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement